Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 10, 2020, 6:12 PM CDT for Dent County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 6:12 PM CDT (23:12 UTC)
- Expired
- Aug 11, 2020, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Dent County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:34 PM CDT | FLASH FLOOD | Salem, MO | SEVERAL CITY STREETS ARE FLASH FLOODING IN SALEM. |
| Aug 10, 7:45 PM CDT | FLASH FLOOD | 1 Ese Salem, MO | SPRING CREEK IS FLOODING A SECTION OF IRON MOUNTAIN ROAD ON THE EAST SIDE OF SALEM. THIS IS A FLASH FLOOD FROM EXCESSIVE RAINFALL OVER THE PAST TWO HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WGUS53 KSGF 102312
FFWSGF
MOC065-110515-
/O.NEW.KSGF.FF.W.0053.200810T2312Z-200811T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
612 PM CDT Mon Aug 10 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Dent County in south central Missouri...
* Until 1215 AM CDT Tuesday.
* At 610 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly. Spring Creek, Dry Fork Creek, Dry Valley Creek, and the
upper Meramec River could experience quick rises from this
excessive rainfall.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Salem... Howes...
Bangert...
This warning includes but is not limited to the following low water
crossings...
Route DD at Dry Fork northwest of Salem.
The city of Salem will likely experience urban flash flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3759 9139 3755 9150 3757 9159 3760 9165
3768 9167 3779 9166 3779 9153 3778 9142
3765 9135
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:37 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 10, 3:37 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 337 PM CDT Mon Aug 10 2020 .SHORT TERM...(This evening through Tuesday) Issued at 222 PM CDT Mon Aug 10 2020 We're seeing a few areas of storm activity developing or approaching the forecast area this afternoon. The strongest cluster of storms are currently approaching Benton/Morgan counties and have a history of producing wind damage. Another area over northeast Oklahoma will likely intensify as it moves into southeast Kansas within the next two to three hours. A third area is developing over south central Missouri but seems to be struggling for now. The airmass over the forecast area is extremely unstable with CAPEs of 4000-5000 j/kg. However bulk shear is marginal over much of the area and this will limit storm organization. So mainly expecting strong to severe wind gusts to be the main threat as updrafts develop quickly and collapse. Remnant outflow boundaries and an approaching cold front will keep storm potential going through the evening and overnight hours and into Tuesday morning. May also get some additional boost in storm activity later in the evening with low level jet interaction. .LONG TERM...(Tuesday Night through Monday) Issued at 222 PM CDT Mon Aug 10 2020 Will keep storm chances going through the week as the front stalls over the region and interacts with the persistent moist and unstable airmass and outflow boundaries over the region. Due to increased expected cloud cover, afternoon temperatures should average a few degrees cooler than today. Late in the week and into the weekend we expect the upper ridge over the south central US to gradually build westward as an upper level trough deepen over the upper Midwest. This will allow a cooler Canadian airmass to move southward across the Plains behind a cold front sometime between Saturday and Sunday. Will continue to watch the forecast trends but for now expect highs in the 80s on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1205 PM CDT Mon Aug 10 2020 Storms that are currently north and west of the TAF sites will gradually spread into the region late this afternoon and into the evening as a cold front and associated outflows move into the region. Currently have vicinity and prob30 for storms through Tuesday morning and expect some fine tuning of timing for the 0Z issuance. The front is expected to stall along or north of I-44 Tuesday and will provide a focus for storms after 18Z Tuesday. Overall expect Branson to have lower chances than Springfield and Joplin since they are further from the front and have stronger capping. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Terry
Hazardous weather outlook, Aug 10, 12:41 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1241 PM CDT Mon Aug 10 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1241 PM CDT Mon Aug 10 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. DISCUSSION... Thunderstorms are expected late this afternoon into tonight mainly north of the Highway 60 corridor, especially across central Missouri. Some of these storms may become strong to severe, with damaging wind gusts to 60 mph, hail to the size of quarters, and frequent lightning. Localized heavy rainfall and flash flooding will also be possible north of the Interstate 44 corridor. Heat index values in excess of 100 degrees will be possible acrossthe area today, with some locations across southeast Kansas and western Missouri approaching 105 degrees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional scattered storm activity will be possible on a daily basis from Tuesday into the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon or tonight for locations along and north of a line from Warsaw to Vichy. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Aug 10, 2:09 PM CDT, 4 hours 3 minutes before
Special Weather Statement National Weather Service Springfield MO 209 PM CDT Mon Aug 10 2020 MOZ070-071-082-102000- Phelps MO-Pulaski MO-Texas MO- 209 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI... NORTHWESTERN TEXAS AND SOUTHWESTERN PHELPS COUNTIES UNTIL 300 PM CDT... At 209 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Fort Leonard Wood, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Leonard Wood... St. Robert... Plato... Roby... Beulah... Devil's Elbow... Hazelton... Success... This includes Interstate 44 between mile markers 165 and 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3734 9225 3770 9225 3789 9203 3757 9178 TIME...MOT...LOC 1909Z 230DEG 19KT 3752 9222 Albano
Special weather statement, Aug 10, 3:00 PM CDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Springfield MO 300 PM CDT Mon Aug 10 2020 MOZ070-071-081-082-092-102045- Wright MO-Phelps MO-Laclede MO-Pulaski MO-Texas MO- 300 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT... SOUTHEASTERN LACLEDE...SOUTHEASTERN PULASKI...NORTHERN TEXAS AND SOUTHWESTERN PHELPS COUNTIES UNTIL 345 PM CDT... At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 17 miles northeast of Hartville, or 19 miles southwest of Fort Leonard Wood, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Leonard Wood... Licking... Plato... Roby... Manes... Hazelton... Lynchburg... Prescott... Success... LAT...LON 3734 9236 3751 9243 3778 9203 3741 9178 TIME...MOT...LOC 2000Z 251DEG 17KT 3746 9231 Albano
Special weather statement, Aug 10, 3:03 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
303 PM CDT Mon Aug 10 2020
MOZ055-056-102115-
Benton MO-Morgan MO-
303 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND MORGAN COUNTIES UNTIL
415 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Windsor, moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Truman State Park... Truman Lake...
Versailles... Warsaw...
Lincoln... Cole Camp...
Stover... Barnett...
Syracuse... Palo Pinto...
Lakeview Heights... Florence...
Brandon... Crockerville...
Zora... Racket...
Edmonson... Mora...
Whitakerville...
LAT...LON 3868 9284 3860 9284 3843 9263 3834 9264
3835 9269 3817 9350 3820 9350 3821 9353
3851 9351 3851 9330 3854 9329 3854 9326
3853 9307 3869 9306
TIME...MOT...LOC 2003Z 239DEG 32KT 3844 9349
AlbanoLocal storm report, Aug 10, 4:53 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 2 WSW HALLOWELL 37.17N 95.03W
08/10/2020 CHEROKEE KS EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT
DIRECTOR OBSERVED 65 TO 70 MPH WINDS ALONG
HIGHWAY 160 EAST OF OSWEGO.
&&
DCLocal storm report, Aug 10, 5:16 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 2 SW HALLOWELL 37.15N 95.03W
08/10/2020 CHEROKEE KS EMERGENCY MNGR
AT LEAST 5 DOWNED TRESS IN RURAL AREAS. TIME
BASED ON RADAR.
&&
TEOLocal storm report, Aug 10, 5:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST 2 WSW HALLOWELL 37.17N 95.03W
08/10/2020 E70 MPH CHEROKEE KS EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
WSW HALLOWELL. CHEROKEE COUNTY EMERGENCY
MANAGEMENT DIRECTOR OBSERVED 65 TO 70 MPH
WINDS ALONG HIGHWAY 160 EAST OF OSWEGO.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:09 PM CDT | Special Weather Statement | SGF | Pulaski | 51 min |
| Aug 10, 3:00 PM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Aug 10, 3:03 PM CDT | Special Weather Statement | SGF | Benton, Morgan | 72 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 49 min |
| Aug 10, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 32 min |
| Aug 10, 5:26 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 64 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 58 min |
| Aug 10, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 18 min |
| Aug 10, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Polk | 51 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.